Alert archive / Maine / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 4, NWS Caribou, ME

July 2, 2004Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 2, 2004, 6:20 PM EDT for Aroostook County, Maine. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2004, 6:20 PM EDT (22:20 UTC)
Expired
Jul 2, 2004, 7:00 PM EDT
In force
40 min
Issued by
NWS Caribou, ME
Area
Whole counties

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 10.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2004-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2004-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 022220
SVRCAR
MEC003-022300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
621 PM EDT FRI JUL 2 2004

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AROOSTOOK COUNTY IN NORTHERN MAINE

* UNTIL 700 PM EDT

* AT 617 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH LARGE HAIL OVER ASHLAND. THE STORM WAS MOVING
  NORTHEAST AT 25 MPH.

* SPECIFIC LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT...
    ASHLAND...            MAPLETON...           WASHBURN...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE
DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

$$

LAT...LON 4666 6857 4653 6857 4661 6806 4685 6809

HEWITT
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:00 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 2, 3:00 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU MAINE
300 PM EDT FRI JUL 2 2004

.SYNOPSIS...A COLD FRONT WILL CROSS THE STATE TONIGHT WITH SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING. AS AN UPPER LEVEL
DISTURBANCE MOVES SLOWLY SOUTHEAST THROUGH EASTERN MAINE...SHOWERS
AND SCATTERED THUNDERSTORMS WILL REDEVELOP DURING SATURDAY AFTERNOON.
WEAK HIGH PRESSURE WILL PROVIDE DRY AND WARMER CONDITIONS FOR THE
FOURTH. LOW PRESSURE APPROACHING FROM THE OHIO VALLEY WILL BRING
ANOTHER CHANCE OF SHOWERS FOR MONDAY. &&

.SHORT TERM (TODAY THROUGH MONDAY)...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN ADVANCE OF THE COLD
FRONT JUST ENTERING WESTERN MAINE WILL CONTINUE INTO THE EVENING
HOURS. SEVERE INDICES INDICATE SEVERE WEATHER WILL REMAIN TO OUR
SOUTH WITH MOSTLY HEAVY RAINFALL FOR OUR AREA. COLD FRONT WILL CROSS
NORTHEAST MAINE AROUND 00Z...THEN THROUGH CENTRAL MAINE BY 03Z AND
THEN OFF THE SOUTHEAST COAST BY 09Z. NORTHWEST FLOW BEHIND THE FRONT
WILL NOT BE STRONG ENOUGH TO DRY OUT LOWER LEVELS...SO EXPECT FOG TO
DEVELOP ACROSS OUR CWA AFTER MIDNIGHT WITH DENSE FOG POSSIBLE ACROSS
SOUTHERN SECTIONS WERE THE FLOW WILL BE THE WEAKEST.

FOG TO BURN OFF EARLY SATURDAY MORNING WITH PARTLY CLOUDY SKIES.
UPPER LOW WILL MOVE ALONG THE MAINE/NEW BRUNSWICK BORDER DURING THE
AFTERNOON. WITH AFTERNOON HEATING AND COLD POOL ALOFT...SHOWERS TO
REDEVELOP ESPECIALLY ALONG THE BORDER. UPPER LOW TO MOVE SOUTHEAST OF
THE STATE SATURDAY EVENING IN RESPONSE TO UPPER RIDGE BUILDING TO OUR
WEST. RIDGE WILL CROSS NEW ENGLAND ON SUNDAY PROVIDING A WARM AND
PARTLY CLOUDY 4TH. NEXT SHORTWAVE TROUGH APPROACHES ON MONDAY WITH AN
INCREASE IN CLOUDS AND POPS DURING THE AFTERNOON.

&&

.LONG TERM (MON NIGHT - FRIDAY)...
A SHORT (BUT RATHER AMPLIFIED) WAVELENGTH IN THE EXTENDED PORTION OF
THE FCST WILL KEEP WX SYSS ZIPPING THRU NRN NEW ENGLAND...AT A
REGULAR PACE...NEXT WORK WEEK. THE FIRST SYS WILL SCOOT THRU OUR
REGION MON NITE WITH A SHOT OF SHWRS. S/W RIDGING IN ITS WAKE WILL
BRING QUIET WX CONDS FOR PART OF MID WEEK...WITH THE NEXT CHC OF
SHWRS WED NITE INTO THE FRIDAY TIME-FRAME. ALTHOUGH A FAST FLOW IN
THE UPR REACHES OF THE ATMOSPHERE SUGGESTS THAT ONLY A MINIMAL AMOUNT
OF GULF OF MEXICO MOISTURE WILL BE ENTRAINED...THE STRONG DYNAMICS
POINT TWD A DECENT POTENTIAL FOR SOME RAIN WITH EACH EVENT...AND A
HIGHER DEGREE OF CONFIDENCE IN THIS PORTION OF THE FCST. TEMPS FM GFS
MOS AND ENSEMBLE MOS ARE ALL CLUSTERED ARND ONE ANOTHER AND WE WILL
FOLLOW CLOSELY.
&&

.AVIATION...
PRIMARY VFR CONDITIONS EARLY EXCEPT FOR ANY THUNDERSTORM ACTIVITY
WHICH WILL REDUCE BOTH CEILINGS AND VSBY. IFR CONDITIONS EXPECTED TO
REDEVELOP AFTER MIDNIGHT WITH WEAK MOIST FLOW AT KBGR. NORTHERN TAFS
WILL SEE SOME DRYING BEHIND THE FRONT TONIGHT BUT STILL EXPECT MVFR
VSBY AROUND SUNRISE DUE TO FOG.
&&

.MARINE...
USED ETA12 FOR WINDS AND WNAWAVE FOR SEAS. WITH WEAK FLOW EXPECT
CONDITIONS TO REMAIN BELOW SCA FOR THE FORESEEABLE FUTURE. BIGGEST
CONCERN WILL BE FOG WHICH WILL LIMIT VISIBILITIES TONIGHT INTO
SATURDAY. &&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE
MARINE...NONE
&&

SHORT TERM: FOSTER
LONG TERM: STUREY/SMF
AVIATION: NORTON
Hazardous weather outlook, Jul 2, 1:30 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
130 PM EDT FRI JUL 2 2004

MEZ001>006-010-011-015>017-029>032-030910-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...CARIBOU...
CHERRYFIELD...CLAYTON LAKE...DANFORTH...DEBOULLIE MOUNTAIN...
DEXTER...DOVER-FOXCROFT...EAGLE LAKE...EASTPORT...ELLSWORTH...
ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MACHIAS...
MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...OLD TOWN...
PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...SAINT PAMPHILE...
VAN BUREN AND VANCEBORO
130 PM EDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...THIS AFTERNOON AND EVENING

A STRONG UPPER LEVEL SYSTEM...COMBINED WITH AN APPROACHING COLD
FRONT...WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
THIS AFTERNOON AND EVENING. A FEW OF THE STORMS WILL PRODUCE HAIL...
POSSIBLY LARGE...ALONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...

THE UPPER LEVEL SYSTEM WILL MOVE SLOWLY SOUTHEAST ALONG THE MAINE
AND NEW BRUNSWICK BORDER DURING SATURDAY. THE HIGHEST CHANCED FOR
SHOWERS AND THUNDERSTORMS WILL BE IN THE COUNTIES ALONG AND JUST
WEST OF THE NEW BRUNSWICK BORDER SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL OF ANY SIZE AND WIND GUSTS
ACCOMPANYING ANY THUNDERSTORM ACTIVITY THIS AFTERNOON AND
EVENING...AS WELL AS ON SATURDAY.

STUREY

In the hours before

Special weather statement, Jul 2, 3:01 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
301 PM EDT FRI JUL 2 2004

MEZ002-022000-
AROOSTOOK COUNTY...
301 PM EDT FRI JUL 2 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 251 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 8 MILES SOUTHWEST OF EASTON. THE STORM WAS
MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
    EASTON...             WESTFIELD...          MARS HILL...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 30 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4663 6814 4646 6805 4660 6730 4685 6744

COBB

NNNN
Special weather statement, Jul 2, 3:01 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
301 PM EDT FRI JUL 2 2004

MEZ002-022000-
AROOSTOOK COUNTY...
301 PM EDT FRI JUL 2 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 251 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 8 MILES SOUTHWEST OF EASTON. THE STORM WAS
MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
    EASTON...             WESTFIELD...          MARS HILL...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    PEA SIZE HAIL...
    GUSTY WINDS...UP TO 30 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4663 6814 4646 6805 4660 6730 4685 6744

COBB

NNNN
Special weather statement, Jul 2, 3:34 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
334 PM EDT FRI JUL 2 2004

MEZ015-022030-
PENOBSCOT COUNTY...
334 PM EDT FRI JUL 2 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT COUNTY...

AT 325 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS OVER ALTON. THE STORM WAS MOVING EAST AT
20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
    ALTON...              GREENBUSH...          ARGYLE...
    COSTIGAN...           GREENFIELD...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4509 6839 4499 6839 4499 6850 4495 6849
          4501 6886 4515 6884 4518 6859 4516 6829
          4511 6828

COBB

NNNN
Special weather statement, Jul 2, 4:25 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
425 PM EDT FRI JUL 2 2004

MEZ011-015>017-022145-
PENOBSCOT...HANCOCK AND WASHINGTON COUNTIES...
425 PM EDT FRI JUL 2 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...HANCOCK AND
WASHINGTON COUNTIES...

AT 425 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS FROM JUST EAST OF LEE TO WEST OF OLD TOWN. THE STORMS WERE
MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 545 PM EDT INCLUDE...
    SPRINGFIELD...        GRAND LAKE STREAM...
    BANGOR...             AMHERST...
    GREAT POND...         OLD TOWN...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4483 6928 4466 6845 4519 6772 4548 6820

STUREY
NNNN
Special weather statement, Jul 2, 5:15 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
515 PM EDT FRI JUL 2 2004

MEZ011-015>017-029-030-032-022230-
PENOBSCOT...WASHINGTON AND HANCOCK COUNTIES...
515 PM EDT FRI JUL 2 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...WASHINGTON AND
HANCOCK COUNTIES...

AT 513 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...STRETCHING FROM 13
MILES NORTH OF GRAND LAKE STREAM TO DEDHAM. THE LINE WAS MOVING EAST
AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 630 PM EDT INCLUDE...
    DEDHAM...             GRAND LAKE STREAM...
    ELLSWORTH...          PRINCETON...          DEBLOIS...
    CHERRYFIELD...        MEDDYBEMPS...         STEUBEN...
    COLUMBIA...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4547 6788 4468 6879 4433 6797 4511 6705

STUREY

NNNN
Special weather statement, Jul 2, 5:53 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
553 PM EDT FRI JUL 2 2004

MEZ001-002-004>006-022300-
AROOSTOOK...PISCATAQUIS AND PENOBSCOT COUNTIES...
553 PM EDT FRI JUL 2 2004

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS AND
PENOBSCOT COUNTIES...

AT 552 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 11 MILES SOUTHEAST
OF FRENCHVILLE TO 11 MILES SOUTHWEST OF MOOSEHORN CROSSING. THE LINE
WAS MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT INCLUDE...
    RUSSEL CROSSING...    PORTAGE...
    MOOSEHORN CROSSING...                       ASHLAND...
    OXBOW...              WOODLAND...           WASHBURN...
    SHIN POND...          MASARDIS...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4729 6844 4615 6928 4606 6834 4709 6780

HEWITT

NNNN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:27 PM EDTSevere Thunderstorm WarningCARPenobscot33 min

Nearby

Severe Thunderstorm Warnings in Maine, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.